Pennsylvania, 2005Damaging Wind in Pennsylvania, August 12, 2005
August 12, 2005 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 12, 12:55 PM EST, 2 hours earlier.
Area forecast discussion, Aug 12, 12:55 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
155 PM EDT FRI AUG 12 2005
.SHORT TERM (TNGT - SUN)...
AN UNSETTLED PTRN FOR THE NXT 48 HRS WITH S/WVS EMBEDDED IN THE SW
FLOW ALOFT, AND AN UNDULATING FNTL BNDRY (AND PSBL WAVES) ACRS THE
RGN. DYNAMICS ASSCD WITH THE S/WVS, COUPLED WITH LOW LVL
CONVERGENCE ASSCD WITH FNTL ZONE AND CONVECTIVE OUTFLOWS, IN
COMBINATION WITH A MOIST AND FAIRLY UNSTABLE AIRMASS, SUGGESTS BOUTS
OF SCT TO NUMEROUS TSTMS THROUGH THE WEEKEND.
WMFNT WILL PUSH THRU THIS EVNG, THEN THE CDFNT WILL DROP SWD ACRS
THE RGN TO VCNTY OF THE NY/PA BORDER BY SAT EVNG, BEFORE LIFTING NWD
ONCE AGAIN LATER SAT NGT INTO SUNDAY AFTN. STRONGER CDFNT IS THEN
FCST TO PUSH SEWD ACRS THE RGN LATE SUN NGT INTO MONDAY.
POTNL FOR SOME STRONG TO SVR STORMS THIS AFTN ACRS SRN NY AND NE PA
WHERE TEMPS HAVE RISEN TO NEAR 90. THIS AREA SOUTH OF THE STRONGER
UPR LVL WINDS, BUT 0-3 KM HELICITY VALUES ARE NOT TOO SHABBY. UP N
APPEARS INSTABILTY WILL BE LACKING DUE TO XTNSV CLD CVR AND PCPN.
WILL BE INTERESTING TO SEE IF AN OUTFLOW BNDRY CAN PUSDH SWD INTO
THE SRN TIER TNGT, SUPPLYING A FOCUS FOR ADDNL CONVECTIVE DVLPMNT.
AGAIN, WILL HAVE TO MONITOR FOR PSBL TRAINING OF CELLS AND +RA. THE
MDLS DIFFER SOMEWHAT W/RESPECT TO LOCATIONS OF MORE CONCENTRATED
ACTIVITY. ATTM, PLAN ON GOING WITH MORE OF A BROADBRUSH APRCH FOR
PDS 2-4, AS NOCTURNAL STORMS A DISTINCT PSBLTY TNGT (SPCLY THIS
EVNG), AND AGAIN TMRW NGT AS THE WMFNT LIFTS NWD. BETTER CHCS FOR
STORMS TMRW MAY BE OVER THE SRN TIER AND NE PA AS OPPOSED TO NRN
ZONES, BUT AGAIN NOT REAL CONFIDENT ON THIS.
&&
.LONG TERM (SUN NIGHT - FRI)...
FLAT RDG REMAINS IN CNTRL OF OUR WX THRU THE XTNDD PD. WEAK WLY FLOW
OVER TOP OF THE RDG BRINGS A PARADE OF DFCLT TO TIMS SHRT WVS TO THE
FCST AREA. WITH THE WARM AND HUMID AIR IN PLACE...ANY WEAK
DISTURBANCE WILL INCRS THE CHANCE OF AFTN CONV. FIRST ENHANCED
PSBLTY IS RIGHT IN THE BEGINNING OF THE PD AS A SHRT WV DVLPS A CLSD
SFC LOW AND SLIPS THE EVER PRESENT FNT BACK THRU THE AREA. THIS WILL
BRING TRWS SUN NGT AND CONT INTO MON AS THE FNTL BNDRY STALLS IN THE
AREA. FNTL BNDRY SHD SAG FAR ENUF SOUTH TO LWR THE CHANCE OF TRWS BY
MID WEEK. WILL KEEP THE REMAINDER OF THE PD DRY FOR NOW AS HIPRES
SFC AND ALOFT BLD OVER THE AREA.
FLWD GUID CLOSELY FOR TEMPS WITH ONLY SLGT ADJUSTMENTS. MORFORD
&&
.AVIATION (12/18Z - 13/18Z)...
AREA OF SHRWS AND TRWS MVG THRU WRN NY AND APRCHG THE TAF SITES.
BEST CHANCE OF TRWS...GUSTY WINDS AND LWRD VSBYS AND CIGS IS ACROSS
THE SRN TIER STATIONS AND AVP LTR THIS AFTN. SYR AND UCA MORE LIKELY
TO SEE LGTR PCPN. LGT WINDS AND POOR MIXING OVRNGT SHD RESULT IN
VSBYS AND CIG LWRD INTO THE MVFR RANGE BUT DO NOT XPCY CONDS INTO
THE LIFR RANGE. SLOW IMPRVMT ON SAT...BUT LWRD VSBYS DUE TO HAZE
PSBL SOME STATIONS.
MORFORD
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...SVR TSTM WATCH UNTIL 8 PM SRN TIER AND WRN CATSKILLS
.PA...SVR TSTM WATCH UNTIL 8 PM NE PA
Hazardous weather outlook, Aug 12, 2:18 AM EST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 AM EDT FRI AUG 12 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-130717-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
318 AM EDT FRI AUG 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
A WARM FRONT WILL MOVE INTO THE REGION TODAY. THE ATMOSPHERE IS
FORECAST TO BECOME UNSTABLE THIS AFTERNOON. THUNDERSTORMS ARE
EXPECTED TO DEVELOP...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...
A STATIONARY FRONT IS FORECAST TO REMAIN OVER PORTIONS OF OUR REGION
THROUGH THE WEEKEND. THIS WILL KEEP THE WEATHER UNSETTLED WITH
SCATTERED THUNDERSTORMS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
PADAVONA
In the hours before
Special weather statement, Aug 12, 12:44 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
144 PM EDT FRI AUG 12 2005
NYZ022-121845-
STEUBEN NY-
144 PM EDT FRI AUG 12 2005
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 143 PM EDT...A THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY
WIND AND HEAVY RAIN WAS LOCATED 20 MILES SOUTHWEST OF HORNELL...AND
MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HORNELL AT 210 PM EDT
CANISTEO AT 215 PM EDT
BUENA VISTA AT 220 PM EDT
WEST CAMERON AT 225 PM EDT
THURSTON AT 235 PM EDT
CAMPBELL AT 240 PM EDT
COOPERS PLAINS AT 245 PM EDT
WIND GUSTS TO 35 MPH AND RAINFALL RATES OF AN INCH AN HOUR ARE
LIKELY WITH THIS STORM. OTHER STORM WILL DEVELOP RAPIDLY IN THE
COUNTY OVER THE NEXT HOUR.
GILT
Special weather statement, Aug 12, 1:07 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
207 PM EDT FRI AUG 12 2005
NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-130000-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-NORTHERN WAYNE-OTSEGO-PIKE-SCHUYLER-SOUTHERN WAYNE-STEUBEN-
SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-
207 PM EDT FRI AUG 12 2005
...SEVERE THUNDERSTORM WATCH 715 IN EFFECT UNTIL 8 PM...
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR THE SOUTHERN TIER AND SUSQUEHANNA REGION OF NEW YORK...THE
WESTERN CATSKILLS...AND NORTHEAST PENNSYLVANIA INTO THIS EVENING.
A DEVELOPING LINE OF THUNDERSTORMS OVER WESTERN NEW YORK AND
PENNSYLVANIA WILL TRACK ACROSS SOUTHERN NEW YORK AND NORTHEAST
PENNSYLVANIA THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE
STORMS COULD PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR MORE...AND
LARGE HAIL. PEOPLE SHOULD BE PREPARED TO ACT AND TAKE SHELTER IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA
OUTLETS...FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER
THREAT...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV.
Special weather statement, Aug 12, 1:45 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EDT FRI AUG 12 2005
NYZ024-055-121945-
CHEMUNG NY-TIOGA NY-
245 PM EDT FRI AUG 12 2005
...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN CHEMUNG COUNTY...
* AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR BREESPORT..AND
MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
OWENS MILL AND LOCKWOOD AT 255 PM EDT
WAVERLY AT 300 PM EDT
BARTON AND LITCHFIELD AT 305 PM EDT
NICHOLS AND TIOGA CENTER AT 315 PM EDT
OWEGO AT 320 PM EDT
APALACHIN AT 330 PM EDT
TIOGA TERRACE AND CAMPVILLE AT 335 PM EDT
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES.
Local storm report, Aug 12, 2:30 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 PM EDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG ADDISON 42.11N 77.23W
08/12/2005 STEUBEN NY EMERGENCY MNGR
TREE DOWN
&&
JMLSpecial weather statement, Aug 12, 2:37 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
337 PM EDT FRI AUG 12 2005
PAZ038-122030-
BRADFORD PA-
337 PM EDT FRI AUG 12 2005
...STRONG THUNDERSTORM OVER CENTRAL BRADFORD COUNTY...
* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR WETONA..AND
MOVING NORTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ULSTER AND SHESHEQUIN AT 345 PM EDT
ATHENS AND MILAN AT 350 PM EDT
LITCHFIELD AND SAYRE AT 355 PM EDT
WINDHAM AT 405 PM EDT
THIS STORM WILL PRODUCE VERY HEAVY RAIN, WIND GUSTS TO 40 MPH AND
POSSIBLY SMALL HAIL.
Special weather statement, Aug 12, 2:38 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT FRI AUG 12 2005
NYZ024-055-PAZ038-122015-
BRADFORD PA-CHEMUNG NY-TIOGA NY-
338 PM EDT FRI AUG 12 2005
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 335 PM EDT...A LINE OF STRONG THUNDERSTORMS CAPABLE OF
PRODUCING WIND GUSTS TO 45 MPH...AND VERY HEAVY RAIN WAS LOCATED
ALONG A LINE EXTENDING FROM SPENCER TO PINE CITY..AND MOVING EAST AT
30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WILLSEYVILLE AT 350 PM EDT
WELLSBURG... JENKSVILLE AND RIDGEBURY AT 400 PM EDT
NEWARK VALLEY...WILAWANA AND WAVERLY AT 410 PM EDT
LITCHFIELD AND SAYRE AT 415 PM EDT
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE
DAMAGING WINDS.
Thunderstorm Wind, Bradford
- When
- August 12, 2:55 PM EST to 3:10 PM EST
- Where
- Bradford County, Ulster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.850, -76.500
Thunderstorm winds downed trees throughout the northeastern part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Wyoming, August 12, 20052 deaths · 13 injured · $5.1 million · F2 · 4 events
- Hail and Damaging Winds in Mississippi, August 12, 2005$2.0 million · 1.75 in hail · 12 events
- Hail and Damaging Winds in Washington, August 12, 20057 injured · $178,000 · 65 kt wind · 4 events
- Tornado and Damaging Winds in New York, August 12, 2005$135,000 · F1 · 4 events
- Flash Flood in New Mexico, August 12, 2005$200,000 · 1 event
- Tornado in New York, August 12, 2005$55,000 · F1 · 1 event
- Flash Flood and Hail in South Dakota, August 12, 2005$100,000 · 1.75 in hail · 6 events
- Flash Flood and Heavy Rain in Kansas, August 12 to 13, 2005$110,000 · 3 events
- Tornado in Pennsylvania, August 12, 2005$100,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Oklahoma, August 12, 2005$35,000 · 65 kt wind · 19 events
- Lightning Strike in Louisiana, August 12, 2005$80,000 · 1 event
- Tornado and Damaging Winds in New York, August 12, 2005$45,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473511.